Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 33, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 17, 2018, 3:58 PM CDT. It took effect at Apr 18, 2018, 1:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2018, 3:58 PM CDT (20:58 UTC)
- In effect from
- Apr 18, 2018, 1:00 PM CDT
- Expired
- Apr 19, 2018, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
483 WHUS73 KGRB 172058 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 358 PM CDT Tue Apr 17 2018 LMZ541>543-180500- /O.NEW.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 358 PM CDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 1 PM Wednesday to 1 PM CDT Thursday. * WINDS...Northeast winds will increase to 15 to 25 knots with gusts to 30 to 35 knots Wednesday night. * WAVES...Increasing to 3 to 5 feet Wednesday afternoon, 4 to 7 feet Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
522 WHUS73 KGRB 180215 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 915 PM CDT Tue Apr 17 2018 LMZ541>543-181015- /O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 915 PM CDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY... * WINDS...Northeast winds will increase to 15 to 25 knots with gusts to 30 to 35 knots Wednesday night. * WAVES...Increasing to 3 to 5 feet Wednesday afternoon, 4 to 7 feet Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
062 WHUS73 KGRB 180858 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 358 AM CDT Wed Apr 18 2018 LMZ541>543-181700- /O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 358 AM CDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT THURSDAY... * WINDS...Northeast winds will increase to 15 to 25 knots this afternoon with gusts to 30 to 35 knots tonight. * WAVES...Increasing to 3 to 5 feet this afternoon, then 4 to 7 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
724 WHUS73 KGRB 181528 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1028 AM CDT Wed Apr 18 2018 LMZ541>543-182330- /O.CON.KGRB.SC.Y.0033.180418T1800Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1028 AM CDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WINDS...Northeast increasing to 15 to 25 knots early this afternoon, backing northwest Thursday morning. Gusts to around 30 knots tonight. * WAVES...Building to 3 to 6 feet this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
314 WHUS73 KGRB 182009 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 309 PM CDT Wed Apr 18 2018 LMZ541>543-190415- /O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 309 PM CDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WINDS...Northeast increasing to 15 to 25 knots, backing northwest Thursday morning. Gusts to around 30 knots tonight. * WAVES...Building to 3 to 6 feet this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
140 WHUS73 KGRB 190245 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 945 PM CDT Wed Apr 18 2018 LMZ541>543-191045- /O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 945 PM CDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WINDS...Northeast increasing to 15 to 25 knots, backing northwest Thursday morning. Gusts to around 30 knots tonight. * WAVES...3 to 6 feet tonight subsiding to 2 to 4 Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
991 WHUS73 KGRB 190827 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 327 AM CDT Thu Apr 19 2018 LMZ541>543-191630- /O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 327 AM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...North 15 to 25 knots, backing northwest this morning and then diminishing to 10 to 15 knots this afternoon. * WAVES...3 to 6 feet this morning, subsiding to 2 to 4 this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
188 WHUS73 KGRB 191516 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1016 AM CDT Thu Apr 19 2018 LMZ541>543-191800- /O.CON.KGRB.SC.Y.0033.000000T0000Z-180419T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1016 AM CDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...North 15 to 25 knots, backing northwest and diminishing to 10 to 20 knots this afternoon. * WAVES...2 to 4 feet, subsiding to 1 to 2 this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 2:26 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 17, 2:26 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 226 PM CDT Tue Apr 17 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight...Wednesday...and Wednesday Night Issued at 220 PM CDT Tue Apr 17 2018 Another cold April afternoon was noted across north-central and northeast Wisconsin as temperatures were only in the upper 20s to middle 30s. Normal high temperatures for this time of year are in the lower to middle 50s. For tonight, some decrease in cloudiness is expected across much of the area. The combination of partly cloudy skies, diminishing winds and a fresh snow pack will allow temperatures to fall below guidance. If some locations across the north go calm for several hours tonight, temperatures could potentially fall into the single digits to around 10. For Wednesday, the next system will bring another round of snow to the southern half of the state. There are still some timing differences in when the snow would arrive across east-central Wisconsin, but confidence is high that 2 to 4 inches will fall from Marshfield to Wisconsin Rapids east southeast to Wautoma to Oshkosh to Manitowoc. Dry air will funnel southwest into the system, thus there will be a sharp gradient in the snowfall amounts as you head towards Wausau to Green Bay to Kewaunee where snowfall totals around an inch or less are expected. Due to the colder start to the day and mostly cloudy skies, went around 5 degrees colder than guidance for highs on Wednesday. The snow should end fairly quickly Wednesday evening as dry air is funneled southward. .LONG TERM...Thursday Through Tuesday Issued at 220 PM CDT Tue Apr 17 2018 Once the mid-week system moves east, mid-level ridging should keep the weather relatively quiet with temperatures slowly moderating to normal readings by the end of the period. Next chance for rain looks to be Tuesday as cold front moves across the state. The slow moderation in temps will help with a more controlled snowmelt and river response to the 2-3 inches of water in the current snow cover. && .AVIATION...for 18Z TAF Issuance Issued at 1155 AM CDT Tue Apr 17 2018 MVFR CIGS will give way to VFR CIGS this afternoon across northern Wisconsin. Northwest winds of 10 to 20 knots will gradually diminish this evening. Skies will become clear to partly cloudy for awhile, then mid and high clouds will be on the increase later tonight and Wednesday as next weather maker approaches from the west. Light snow is expected to arrive across central Wisconsin late Wednesday morning and then could become moderate at times Wednesday afternoon into early Wednesday evening across central and east-central Wisconsin. Very sharp gradient in the snowfall totals are expected. KAUW/KECS/KGRB could see a dusting to an inch while KISW/KMFI/KY50/KOSH/KMTW could see 2 to 5 inches with locally higher amounts near KISW/KY50. Snow should taper off from north to south Wednesday evening. && .HYDROLOGY... Issued at 220 PM CDT Tue Apr 17 2018 Forecast conditions through early next week indicate a gradual melt of the deep snow pack. Temperatures by the weekend appear closer to normal for a potential of a steadier melt in the daytime and overnight lows near or below freezing to stop or slow down the melt. After Wednesday's system, expect some periods of April sunshine to work on the snow along with relatively low surface dewpoints. A cold front dropping over the area next Tuesday may generate up to 0.25 inches of rain. Rivers will eventually respond to the snow melt, and minor flooding is quite possible on the usual rivers that experience (early) spring flooding, but it appears the melt will be relatively controlled given the forecast. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 1 PM to 11 PM CDT Wednesday for WIZ045-048>050. Winter Weather Advisory from 1 PM to 9 PM CDT Wednesday for WIZ035-036. && SHORT TERM.....Eckberg LONG TERM......JKL AVIATION.......Eckberg HYDROLOGY......JKL
Hazardous weather outlook, Apr 17, 2:31 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 231 PM CDT Tue Apr 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 231 PM CDT Tue Apr 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through next Tuesday Roads could become slippery across parts of central and east- central Wisconsin Wednesday afternoon into Wednesday evening due to snow. Two to four inches of snow is possible south of Highway 10. Rivers and streams across the area will be on the rise through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Spotters across central and east-central Wisconsin are requested to report snowfall amounts Wednesday afternoon and evening. LMZ521-522-541>543-181945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 231 PM CDT Tue Apr 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through next Tuesday The probability for widespread hazardous weather is low. Eckberg/JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:18 PM CDT | Winter Weather Advisory | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 20 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.